Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Melbourne, FL

March 3, 2016

NWS Melbourne, FL issued this small craft advisory at Mar 3, 2016, 2:38 PM EST. It took effect at Mar 3, 2016, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2016, 2:38 PM EST (19:38 UTC)
In effect from
Mar 3, 2016, 10:00 PM EST
Expired
Mar 4, 2016, 10:00 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

713 
WHUS72 KMLB 031938
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EST THU MAR 3 2016

AMZ570-040930-
/O.NEW.KMLB.SC.Y.0018.160304T0300Z-160304T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
238 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY. 

* WINDS...SOUTHWEST TO WEST INCREASING 20 TO 25 KNOTS.

* WAVES/SEAS...BUILDING TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
009 
WHUS72 KMLB 040904
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
404 AM EST FRI MAR 4 2016

AMZ570-041500-
/O.CON.KMLB.SC.Y.0018.000000T0000Z-160304T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
404 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...SOUTHWEST TO WEST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
612 
WHUS72 KMLB 041436
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
936 AM EST FRI MAR 4 2016

AMZ570-041545-
/O.EXP.KMLB.SC.Y.0018.000000T0000Z-160304T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
936 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

HOWEVER...POOR SMALL CRAFT BOATING CONDITIONS WILL CONTINUE WITH
NORTHWEST WINDS OF 15 TO 20 KNOTS AND OCCASIONAL HIGHER GUSTS.

$$

TES

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 10:55 AM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 3, 10:55 AM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EST THU MAR 3 2016

.DISCUSSION...

CONSIDERABLE HIGH CLOUDINESS WILL AFFECT THE FA TODAY WHICH WILL AT
LEAST FILTER THE SUNSHINE. THE CIRRUS WILL BE OPAQUE ENOUGH AT TIMES
TO PRODUCE OVERCAST CONDITIONS. THERE WILL ALSO BE SOME FAIR WEATHER
CUMULUS BUT VERY DRY AIR IN THE MID LEVELS WILL KEEP RAIN CHANCES
OUT OF THE FORECAST. NO SIGNIFICANT CHANGES NECESSARY TO CURRENT
FORECAST.

TODAY/TONIGHT (PREVIOUS)...LATEST OBS INDICATE A WEAK INVERTED
TROUGH HAS DEVELOPED OFF THE EAST COAST THIS MORNING. THIS WILL
BREAK UP AS LOW PRESSURE MOVES ACROSS THE DEEP SOUTH...PULLING
STALLED FRONTAL BOUNDARY OVER SOUTH FL BACK NORTH AS A WARM FRONT.
TEMPERATURES WILL WARM INTO THE LOW 80S OVER MUCH OF THE REGION IN
THE S/SE FLOW THIS AFTERNOON...EVEN WITH HIGHER CLOUD COVER THAT
WILL CONTINUE TO STREAM EASTWARD OVER THE REGION TODAY.

S/W TROUGH AND STRENGTHENING SFC LOW WILL SHIFT EASTWARD ACROSS THE
SOUTHEAST U.S. JUST NORTH OF FLORIDA OVERNIGHT...DRAGGING A COLD
FRONT INTO THE NRN FLORIDA PENINSULA. WINDS BECOME W/SW AS FRONT
APPROACHES LATE TONIGHT AND COULD SEE ISOLATED SHOWERS MOVE INTO
AREA FROM ORLANDO NORTHWARD AHEAD OF THE BOUNDARY. HAVE THEREFORE
ADDED A SLIGHT CHANCE FOR SHOWERS OVER NORTHERN PORTIONS OF EAST
CENTRAL FLORIDA PAST MIDNIGHT. LOW TEMPS WILL BE ABOVE NORMAL AROUND
60S DEGREES/LOW 60S.

&&

.AVIATION...VFR THRU 06Z. THEN ISOLD -SHRA MAY MOVE INTO THE I-4
CORRIDOR REGION PAST MIDNIGHT TONIGHT AHEAD OF AN APPROACHING WEAK
COLD FRONT. TEMPO IFR CIGS WILL BE POSSIBLE ASSOCD WITH THE FRONT
WITH OR WITHOUT -SHRA SO WILL PROBABLY ADD TEMPO GROUP ESP MCO
NORTHWARD FOR THE 18Z TAF ISSUANCE AFT 08Z.

&&

.MARINE... NO SIGNIFICANT CHANGES TO CURRENT COASTAL WATERS FCST.

TODAY/TONIGHT...N/NE WINDS THIS MORNING UP TO 10-15 KNOTS WILL
BECOME EAST AND THEN SOUTHERLY THIS AFT AS STALLED FRONTAL BOUNDARY
OVER SOUTH FL LIFTS BACK NORTHWARD AS A WARM FRONT. SEAS WILL RANGE
BETWEEN 2-4 FEET.

SOUTHERLY FLOW WILL INCREASE INTO TONIGHT UP TO 15-20 KNOTS OFFSHORE
AND VEER TO THE W/SW OVERNIGHT AHEAD OF AN APPROACHING WEAK COLD
FRONT. WIND SPEEDS AROUND 20 KNOTS WITH SEAS TO 6 FEET WILL BE
POSSIBLE OFFSHORE OF VOLUSIA COUNTY LATE TONIGHT INTO FRI MORNING.
ALTHOUGH THESE CONDITIONS ARE EXPECTED TO BE SHORT LIVED...WILL
PROBABLY NEED A SMALL CRAFT ADVISORY STARTING LATE THIS EVE INTO
FRI MORNING OFFSHORE VOLUSIA AND POSSIBLY BREVARD (BEYOND 20 MILES).

&&

.FIRE WEATHER...
TODAY...WINDS BECOMING SOUTHERLY THIS AFTERNOON AND INCREASING UP TO
10-15 MPH. AIRMASS WILL REMAIN QUITE DRY TODAY WITH NO RAIN CHANCES
FORECAST AND MIN RH VALUES AS LOW AS THE MID 30S WEST OF THE I-4
CORRIDOR THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  60  74  53 /  10  20  10  10
MCO  82  61  78  54 /  10  20  10  10
MLB  81  61  77  57 /  10  10  10  10
VRB  82  61  79  59 /  10  10  10  10
LEE  81  59  77  52 /  10  20  10   0
SFB  82  60  77  53 /  10  20  10  10
ORL  82  61  78  56 /  10  20  10  10
FPR  82  61  80  58 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

KELLY/SEDLOCK
Hazardous weather outlook, Mar 3, 4:22 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
422 AM EST THU MAR 3 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
422 AM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
WINDS WILL BECOME SOUTHERLY THIS AFTERNOON AND INCREASE UP TO 15
TO 20 KNOTS OFFSHORE THIS EVENING AS THE VEER TO THE SOUTHWEST
AND WEST OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. SMALL CRAFT
SHOULD EXERCISE CAUTION IF VENTURING INTO THE OFFSHORE WATERS
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
RAIN CHANCES WILL REMAIN OUT OF THE FORECAST LATE THIS WEEK THROUGH
THIS WEEKEND...WHICH WILL INCREASE DRY FUEL CONDITIONS AND MAKE FOR
INCREASING GROWTH POTENTIAL FOR WILDFIRES. POOR BOATING CONDITIONS
WILL PERSIST OFFSHORE FRIDAY BEHIND PASSING WEAK FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.